Calciphylaxis as a Rare Complication Associated with Pemigatinib Treatment—A Case Report

Read full text
Authors: Katarina Čular, Dora Tomek Hamzić, Ljiljana Smiljanić Tomicevic, Daška Štulhofer Buzina, Mirna Bradamante, Luka Simetić, Ivan Bilić, Borislav Belev
Cited by: 1
References: 14

Abstract

Fibroblast growth factor receptor 2 (FGFR2) inhibitors such as pemigatinib are targeted therapies for cholangiocarcinoma with FGFR2 alterations. While generally well tolerated, they are associated with unique adverse events. Calciphylaxis, a potentially fatal vascular calcification disorder, is a rare complication. We present a 43-year-old woman with metastatic intrahepatic cholangiocarcinoma harboring an FGFR2 fusion who developed calciphylaxis after seven months of pemigatinib therapy. Despite drug discontinuation, antibiotics, and multidisciplinary supportive care, she deteriorated rapidly and died from sepsis and advanced disease. Histopathological analysis confirmed dermal and vascular calcifications consistent with calciphylaxis. This case highlights the importance of early recognition of cutaneous lesions in patients on FGFR inhibitors. Prompt cessation of therapy, management of metabolic derangements, and consideration of sodium thiosulfate may be lifesaving.

Fields of Study & Subjects

Parathyroid Disorders and Treatments IgG4-Related and Inflammatory Diseases Medical Imaging and Pathology Studies

Publication details

Journal / source
Current Oncology
Publisher
MDPI AG
Volume
33
Issue
6
Pages
360–360
Publication date
15 June 2026
Language
EN